Advertisement

Acta Mathematica

, Volume 196, Issue 1, pp 133–177 | Cite as

On the geometry of metric measure spaces. II

  • Karl-Theodor Sturm
Article

Abstract

We introduce a curvature-dimension condition CD (K, N) for metric measure spaces. It is more restrictive than the curvature bound \(\underline{{{\text{Curv}}}} {\left( {M,{\text{d}},m} \right)} > K\) (introduced in [Sturm K-T (2006) On the geometry of metric measure spaces. I. Acta Math 196:65–131]) which is recovered as the borderline case CD(K, ∞). The additional real parameter N plays the role of a generalized upper bound for the dimension. For Riemannian manifolds, CD(K, N) is equivalent to \({\text{Ric}}_{M} {\left( {\xi ,\xi } \right)} > K{\left| \xi \right|}^{2} \) and dim(M) ⩽ N.

The curvature-dimension condition CD(K, N) is stable under convergence. For any triple of real numbers K, N, L the family of normalized metric measure spaces (M, d, m) with CD(K, N) and diameter ⩽ L is compact.

Condition CD(K, N) implies sharp version of the Brunn–Minkowski inequality, of the Bishop–Gromov volume comparison theorem and of the Bonnet–Myers theorem. Moreover, it implies the doubling property and local, scale-invariant Poincaré inequalities on balls. In particular, it allows to construct canonical Dirichlet forms with Gaussian upper and lower bounds for the corresponding heat kernels.

Keywords

Riemannian Manifold Measure Space Ricci Curvature Dirichlet Form Minkowski Inequality 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Ambrosio, L., Tilli, P.: Topics on Analysis in Metric Spaces. Oxford Lecture Series in Mathematics and its Applications, 25. Oxford University Press, Oxford (2004)Google Scholar
  2. 2.
    Bakry, D., Émery, M.: Diffusions hypercontractives. In: Séminaire de probabilités, XIX, 1983/84. Lecture Notes in Math., 1123, pp. 177–206. Springer, Berlin (1985)Google Scholar
  3. 3.
    Bakry, D., Qian, Z.: Some new results on eigenvectors via dimension, diameter, and Ricci curvature. Adv. Math. 155, 98–153 (2000)zbMATHMathSciNetCrossRefGoogle Scholar
  4. 4.
    Chavel, I.: Riemannian Geometry—a Modern Introduction. Cambridge Tracts in Mathematics, 108. Cambridge University Press, Cambridge (1993)Google Scholar
  5. 5.
    Cheeger, J.: Differentiability of Lipschitz functions on metric measure spaces. Geom. Funct. Anal. 9, 428–517 (1999)zbMATHMathSciNetCrossRefGoogle Scholar
  6. 6.
    Cordero-Erausquin, D., McCann, R.J., Schmuckenschläger, M.: A Riemannian interpolation inequality à la Borell, Brascamp and Lieb. Invent. Math. 146, 219–257 (2001)zbMATHMathSciNetCrossRefGoogle Scholar
  7. 7.
    Gromov, M.: Metric Structures for Riemannian and non-Riemannian Spaces. Progress in Mathematics, 152. Birkhäuser Boston, Boston, MA (1999)Google Scholar
  8. 8.
    Hajłasz, P.: Sobolev spaces on an arbitrary metric space. Potential Anal. 5, 403–415 (1996)MathSciNetGoogle Scholar
  9. 9.
    Heinonen, J.: Lectures on Analysis on Metric Spaces. Springer, New York (2001)Google Scholar
  10. 10.
    Korevaar, N.J., Schoen, R.M.: Sobolev spaces and harmonic maps for metric space targets. Comm. Anal. Geom. 1, 561–659 (1993)zbMATHMathSciNetGoogle Scholar
  11. 11.
    Kuwae, K., Shioya, T.: On generalized measure contraction property and energy functionals over Lipschitz maps. Potential Anal. 15, 105–121 (2001)zbMATHMathSciNetCrossRefGoogle Scholar
  12. 12.
    Kuwae, K., Shioya, T.: Sobolev and Dirichlet spaces over maps between metric spaces. J. Reine Angew. Math. 555, 39–75 (2003)zbMATHMathSciNetGoogle Scholar
  13. 13.
    Lott, J., Villani, C.: Ricci curvature for metric-measure spaces via optimal transport. Preprint (2005)Google Scholar
  14. 14.
    Lott J., Villani, C.: Weak curvature conditions and Poincaré inequalities. Preprint (2005)Google Scholar
  15. 15.
    Ohta, S.-I.: On measure contraction property of metric measure spaces. Preprint (2006)Google Scholar
  16. 16.
    von Renesse, M.-K.: Local Poincaré via transportation. To appear in Math. ZGoogle Scholar
  17. 17.
    Sturm, K.-T.: Analysis on local Dirichlet spaces. III. The parabolic Harnack inequality. J. Math. Pures Appl. 75, 273–297 (1996)zbMATHMathSciNetGoogle Scholar
  18. 18.
    Sturm, K.-T.: Diffusion processes and heat kernels on metric spaces. Ann. Probab. 26, 1–55 (1998)zbMATHMathSciNetCrossRefGoogle Scholar
  19. 19.
    Sturm, K.-T.: Convex functionals of probability measures and nonlinear diffusions on manifolds. J. Math. Pures Appl. 84, 149–168 (2005)zbMATHMathSciNetCrossRefGoogle Scholar
  20. 20.
    Sturm, K.-T.: A curvature-dimension condition for metric measure spaces. C. R. Math. Acad. Sci. Paris 342, 197–200 (2006)zbMATHMathSciNetGoogle Scholar
  21. 21.
    Sturm, K.-T.: On the geometry of metric measure spaces. I. Acta Math. 196, 65–131 (2006)Google Scholar

Copyright information

© Springer-Verlag 2006

Authors and Affiliations

  1. 1.Institut für Angewandte MathematikUniversität BonnBonnGermany

Personalised recommendations